Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 283, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 3, 2005, 2:38 AM CDT for Lancaster County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2005, 2:38 AM CDT (07:38 UTC)
- Expired
- Jul 3, 2005, 3:12 AM CDT
- In force
- 34 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.6 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 3596 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:30 AM CDT, 8 minutes earlier.
Area forecast discussion, Jul 3, 2:30 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 AM CDT SUN JUL 3 2005 .DISCUSSION... SEVERE CONVECTION THIS AFTERNOON AND EVENING IS THE MAIN FORECAST CONCERN. SCATTERED CONVECTION BROKE OUT JUST BEFORE MIDNIGHT IN THE SOUTHERN CWA IN AREA OF STRONG 850 THETA-E ADVECTION. HOWEVER STORMS HAVE HAD A HARD TIME MAINTAINING THEMSELVES FOR VERY LONG. MCS TREKKING EAST ACROSS SOUTH DAKOTA HAS SHOWN LITTLE AMBITION TO DEVELOP SOUTH INTO LOW LEVEL JET...BUT MAY STILL DO SO EARLY TODAY...SKIRTING THE NORTHEAST CWA. BOTH AREAS OF CONVECTION SHOULD MOVE ASIDE THIS MORNING LEAVING THE CWA UNDER THE GUN FOR STRONG STORMS THIS AFTERNOON. COLD FRONT IS STILL FORECAST TO ROLL INTO THE CWA TODAY...POSSIBLY HELPED ALONG BY NORTHERN MCS. PLENTY OF HEAT AND HUMIDITY WILL SURGE NORTH AHEAD OF BOUNDARY...SOMEWHAT SLOWING PROGRESS THROUGH THE AFTERNOON. THOUGH GFS/NAM HAVE PROGGED FRONTAL POSITION OVER THE SOUTHERN CWA AT TIME OF MAX HEATING...AM NOT BUYING BOUNDARY MAKING THAT MUCH OF A PUSH TODAY. THUS HAVE PLAYED FORECAST AROUND IDEA OF FRONT BISECTING CWA FROM NEAR ONAWA IOWA TO DAVID CITY AROUND 21Z...WELL NORTH OF THE OMAHA/COUNCIL BLUFFS/LINCOLN METRO AREAS. FRONT SHOULD FOCUS CONVECTIVE DEVELOPMENT THIS AFTERNOON IN AREA OF 3000+ J/KG CAPE ENVIRONMENT. BULK SHEAR OF 50KTS WITH HIGH CAPE POINTS TO SUPERCELL STORMS ALONG BOUNDARY... WITH LARGE HAIL THE PRIMARY SEVERE WEATHER MODE AND DAMAGING WINDS ALSO A THREAT. A FEW TORNADOES ARE POSSIBLE GIVEN STRONG SHEAR. GFS HAS COME AROUND TO NAMS SUGGESTION OF LINE OF STORMS DRIVING SOUTH ACROSS KANSAS BORDER DURING THE EVENING. AGAIN TIMING OF THIS SCENARIO IS IN QUESTION...WITH SLOWER SOUTHWARD PUSH INCREASING HEAVY RAIN POTENTIAL AS STORMS DEVELOP AND MOVE ALONG SAGGING FRONTAL BOUNDARY. FLASH FLOOD GUIDANCE IS WELL OVER 2 INCHES IN MOST OF THE SOUTHERN CWA...WITH ONLY THE SOUTHWEST CORNER WITH LOWER VALUES...SO HAVE REFRAINED FROM ANY FLOOD HEADLINES AT THIS TIME. IF MODELS ARE RIGHT...CONVECTION WILL BE WELL SOUTH OF THE AREA MONDAY MORNING...BUT HAVE RETAINED AT LEAST SLIGHT CHANCE IN THE SOUTH TO COVER EXPECTED SLOWER MOVEMENT OR ANY ELEVATED STORMS BEHIND THE FRONT. MONDAY AFTERNOON SHOULD BE DRY AND COOLER. THE REST OF THE FORECAST WILL SEE GRADUAL PATTERN SHIFT FROM ZONAL UPPER FLOW TO WEAK RIDGING TOWARD THE END OF THE WEEK. THIS SHOULD SUPPORT MAINLY DRY WEATHER AND SOMEWHAT WARMER. WHILE THIS TRANSITION OCCURS...CANT RULE OUT HIT AND MISS OPPORTUNITIES FOR RAIN AS MID LEVEL WAVES ROLL INTO THE REGION. THE BEST CHANCE FOR THIS LOOKS TO BE TUESDAY OR TUESDAY NIGHT AS NAM AND GFS ARE IN AGREEMENT SHOWING MINOR QPF. LITTLE CHANGE EXPECTED IN GOING FORECAST BEYOND MONDAY NIGHT. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN
Hazardous weather outlook, Jul 2, 5:45 PM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 545 PM CDT SAT JUL 2 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031130- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 545 PM CDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT WITH A BETTER CHANCE FOR SEVERE THUNDERSTORMS SUNDAY. IF THUNDERSTORMS DO DEVELOP TONIGHT... ISOLATED LARGE HAIL AND DAMAGING WINDS WOULD BE POSSIBLE. THE PRIMARY THREATS SUNDAY WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. WARM AND UNSTABLE AIR IS IN PLACE WITH A WEAK WEATHER DISTURBANCE MOVING ACROSS THE OUTLOOK AREA. WARM MID LEVEL TEMPERATURES SHOULD HINDER STORM DEVELOPMENT EARLY... ON. MEANWHILE...OTHER STORMS WILL BE DEVELOPING OVER THE DAKOTAS AND THE INCREASING LOW LEVEL JET WILL FEED INTO THE STORMS TO THE NORTH. SOME OF THESE STORMS COULD DROP SOUTHEAST INTO PORTIONS OF NEBRASKA AND IOWA OVERNIGHT. SUNDAY...A COLD FRONT WILL BE APPROACHING FROM THE WEST WITH EXTREME INSTABILITY SETTING UP OVER PARTS OF THE OUTLOOK AREA. SEVERE STORMS ARE EXPECTED SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY EVENING OVER PARTS OF EASTERN NEBRASKA AND WESTERN IOWA AS A COLD FRONT PUSHES THROUGH. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE HAZARDS. MORE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST NEBRASKA AND FAR SOUTHWEST IOWA ON MONDAY MORNING...THEN ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA TUESDAY AFTERNOON INTO TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT BUT WILL LIKELY BE NEEDED SUNDAY INTO SUNDAY NIGHT. ZAPOTOCNY
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.